Alert archive / Arkansas / Freeze Watches in 2021

Freeze Watch 4, NWS Tulsa, OK

November 2, 2021Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this freeze watch at Nov 2, 2021, 2:57 PM CDT for Carroll County, Madison County, Arkansas. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 2:57 PM CDT (19:57 UTC)
In effect from
Nov 4, 2021, 1:00 AM CDT
Expired
Nov 3, 2021, 3:40 AM CDT
In force
Issued by
NWS Tulsa, OK

Counties Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS74 KTSA 021957
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
257 PM CDT Tue Nov 2 2021

ARZ002-011-020-030930-
/O.NEW.KTSA.FZ.A.0004.211104T0600Z-211104T1400Z/
Carroll-Madison-Franklin-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Ozark, and Charleston
257 PM CDT Tue Nov 2 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...Carroll, Madison and Franklin Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...These conditions may kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
529 
WWUS74 KTSA 030840
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
340 AM CDT Wed Nov 3 2021

ARZ002-011-020-031645-
/O.UPG.KTSA.FZ.A.0004.211104T0600Z-211104T1400Z/
/O.NEW.KTSA.FZ.W.0005.211104T0600Z-211104T1400Z/
Carroll-Madison-Franklin-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Ozark, and Charleston
340 AM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Carroll, Madison and Franklin Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

ARZ001-010-019-OKZ058-063-068-069-072-031645-
/O.NEW.KTSA.FZ.A.0005.211104T0600Z-211104T1400Z/
Benton-Washington AR-Crawford-Ottawa-Delaware-Cherokee-Adair-
Sequoyah-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Miami, Grove, Jay, Tahlequah, Stilwell, 
and Sallisaw
340 AM CDT Wed Nov 3 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and 
  Sequoyah Counties. In Arkansas, Benton, Washington AR and 
  Crawford Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...These conditions could kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation. If you have plants, small trees or other 
tender vegetation which could be harmed by a freeze, take the time
now to protect them. Potted plants normally left outdoors should 
be covered or brought inside away from the cold. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 2, 2:56 PM CDT, 1 minute earlier.

Area forecast discussion, Nov 2, 2:56 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
256 PM CDT Tue Nov 2 2021

.DISCUSSION...
Widespread showers are expected overnight tonight as a shortwave
approaches the area. The showers will be ending fairly quickly
Wednesday as the shortwave passes, but low cloudiness will be slow
to clear.

Drier low level air will try to advect into the area from
northeast Wednesday night, with the far eastern part of our
forecast area being the most likely place to see any clearing.
Thus will issue a freeze watch for that area for late Wednesday
night and early Thursday. Cloudiness will finally erode sometime
in the Thursday through Friday time frame, and if skies do clear
enough, freeze headlines may be needed Thursday night into early
Friday as well in some places.

Dry weather with a warming trend will prevail Friday into early
next week, with temperatures rising back to above normal levels.
It is the time of year that afternoon high temperatures warm above
the National Blend of Models forecast on any sunny day, and have
followed this trend Friday into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  48  42  56 / 100  40   0   0
FSM   44  47  38  58 /  90  60   0   0
MLC   44  48  42  56 /  90  40   0   0
BVO   40  48  41  55 /  90  30   0   0
FYV   39  46  34  54 /  90  50   0   0
BYV   38  45  31  54 /  80  50   0   0
MKO   43  47  41  55 /  90  40   0   0
MIO   39  48  37  54 /  70  30   0   0
F10   43  48  42  56 /  90  30   0   0
HHW   45  48  42  56 /  90  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Freeze Watch from late Wednesday night through Thursday morning
     for ARZ002-011-020.

&&

SHORT TERM...22
LONG TERM....05

PLATE
Hazardous weather outlook, Nov 2, 12:50 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Tue Nov 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Tue Nov 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...This Evening.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
Widespread rain will develop late afternoon and into the evening,
with a few thunderstorms possible near the Red River in far southeast
Oklahoma. Localized rainfall amounts near an inch are possible
through tonight, but no severe weather is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Rain chances will decrease Wednesday, with freezing temperatures
possible Wednesday night and more likely, Thursday night.

weather.gov/tulsa contains additional information.

Nearby

Freeze Watches in Arkansas, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.